MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP
Model Number BMX9690SIM125-A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 08/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Potential adverse events in the labeling with the benchmark bmx96 system include, but are not limited to, vessel spasm, thrombosis, dissection, or perforation, hematoma or hemorrhage at the site, intracranial hemorrhage including death.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m1 segment of the middle cerebral artery (mca) using a benchmark bmx96 access system (benchmark max), neuron select catheter 5f (5f select), penumbra system jet7 reperfusion catheter (jet7), penumbra system 3max reperfusion catheter (3maxc) and a guidewire.It was noted that the patient anatomy was moderately tortuous.During the procedure, the physician advanced the benchmark max with 5f select to gain access to the vessel and placed the benchmark max in the high cervical.After gaining an access and placing the benchmark max, the 5f select was removed.Next, to perform thrombectomy, the physician attached the rhv and advanced the jet7 and 3maxc by using a guidewire through the benchmark max.While attempting to pass the ophthalmic artery, the benchmark max which was placed in high cervical started to prolapse back into the aortic arch.Therefore, the physician applied forward pressure on the benchmark max to move it back to its original location.Subsequently, the jet7 also moved past the ophthalmic artery up to the clot and the physician was able to perform the thrombectomy successfully.Upon completion of the procedure, when a contrast injection run was performed, the physician noticed that the carotid was dissected by the benchmark max.Therefore, the physician placed a stent in the carotid over the dissection.It was reported that no physical damage was seen on the benchmark max.The procedure ended at this point and it was reported that the patient was doing fine.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the benchmark bmx96 system include, but are not limited to, vessel spasm, thrombosis, dissection, or perforation, hematoma or hemorrhage at the site, intracranial hemorrhage including death.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m1 segment of the middle cerebral artery (mca) using a benchmark bmx96 access system (benchmark max), neuron select catheter 5f (5f select), penumbra system jet7 reperfusion catheter (jet7), penumbra system 3max reperfusion catheter (3maxc) and a guidewire.It was noted that the patient anatomy was moderately tortuous.During the procedure, the physician advanced the benchmark max with 5f select to gain access to the vessel and placed the benchmark max in the high cervical.After gaining an access and placing the benchmark max, the 5f select was removed.Next, to perform thrombectomy, the physician attached the rhv and advanced the jet7 and 3maxc by using a guidewire through the benchmark max.While attempting to pass the ophthalmic artery, the benchmark max which was placed in high cervical started to prolapse back into the aortic arch.Therefore, the physician applied forward pressure on the benchmark max to move it back to its original location.Subsequently, the jet7 also moved past the ophthalmic artery up to the clot and the physician was able to perform the thrombectomy successfully.Upon completion of the procedure, when a contrast injection run was performed, the physician noticed that the carotid was dissected.Therefore, the physician placed a stent in the carotid over the dissection.It was reported that no physical damage was seen on the benchmark max.The procedure ended at this point and it was reported that the patient was doing fine.

Brand Name
BENCHMARK BMX96 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12478334
Report Number3005168196-2021-02057
Device Sequence Number14675695
Product Code DQY
UDI-Device Identifier00815948022652
UDI-Public00815948022652
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K201271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Model NumberBMX9690SIM125-A
Device Catalogue NumberBMX9690SIM125
Device Lot NumberF100613
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/22/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Date Report Sent to FDA01/01/2005